Alert archive / California / Wind Advisories in 2018
Wind Advisory 23, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 27, 2018, 4:12 AM PST for 4 counties in California. It took effect at Dec 27, 2018, 10:00 PM PST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2018, 4:12 AM PST (12:12 UTC)
- In effect from
- Dec 27, 2018, 10:00 PM PST
- Expired
- Dec 29, 2018, 1:22 PM PST
- In force
- 39 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS76 KSGX 271212 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 412 AM PST Thu Dec 27 2018 ...Gusty winds this evening through Friday... .A cold and windy weather system will move across SoCal today and Friday bringing a period of strong northerly winds to inland Orange County, the northern Inland Empire, and along the slopes of the mountains of San Bernardino and Riverside Counties. Another surge of strong northerly winds will be possible on Saturday and may require another wind advisory. CAZ048-055>057-554-272200- /O.NEW.KSGX.WI.Y.0023.181228T0600Z-181229T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Running Springs, and Mission Viejo 412 AM PST Thu Dec 27 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 10 PM this evening to 4 PM PST Friday. * Winds...Gusty northerly winds will develop this evening and continue through Friday afternoon with occasional gusts of 40 to 50 mph. Isolated gusts to 60 mph through the windy passes and along the foothills. * Location...The gusty northerly winds will occur in inland Orange County, the Santa Ana Mountains, the northern Inland Empire, and along the foothills and slopes of the Riverside and San Bernardino County mountains. * Impacts...Gusty winds could make travel hazardous especially for high profile vehicles and along west to east roads where cross winds could be especially dangerous. * Outlook...Another surge of gusty northerly winds will be possible on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb weather.gov
7 follow-up statements
586 WWUS76 KSGX 272209 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 209 PM PST Thu Dec 27 2018 ...Gusty winds this evening through Friday... .Northeasterly flow will develop behind a trough of low pressure and bring locally strong gusty winds late tonight and Friday, especially through and below Cajon Pass, over and west of the Santa Ana Mountains, and parts of the mountains and foothills of San Bernardino and Riverside Counties. Local gusts around 60 mph will be possible. More windy conditions are likely Friday night and Saturday. CAZ048-055>057-554-280615- /O.CON.KSGX.WI.Y.0023.181228T0600Z-181229T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Running Springs, and Mission Viejo 209 PM PST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY... * Winds...Gusty north to northeast winds will develop this evening and continue through Friday afternoon with occasional gusts of 40 to 50 mph. Isolated gusts to 60 mph through the windy passes and along the foothills. * Location...The gusty northerly winds will occur in inland Orange County, the Santa Ana Mountains, the northern Inland Empire, and along the foothills and slopes of the Riverside and San Bernardino County mountains. * Impacts...Gusty winds could make travel hazardous especially for high profile vehicles and along west to east roads where cross winds could be especially dangerous. * Outlook...Another surge of gusty north to northeast winds will be likely Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Maxwell
827 WWUS76 KSGX 280552 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 952 PM PST Thu Dec 27 2018 ...Gusty Santa Ana Winds Through Friday... .Northeasterly flow will develop behind a trough of low pressure and bring locally strong gusty winds late tonight and Friday, especially through and below Cajon Pass, over and west of the Santa Ana Mountains, and parts of the mountains and foothills of San Bernardino and Riverside Counties. Local gusts around 60 mph will be possible. More windy conditions are likely Friday night and Saturday. CAZ048-055>057-554-281400- /O.CON.KSGX.WI.Y.0023.181228T0600Z-181229T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Running Springs, and Mission Viejo 952 PM PST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * Winds...Gusty north to northeast winds tonight through Friday afternoon with occasional gusts of 40 to 50 mph. Isolated gusts to 60 mph through the windy passes and along the foothills. * Location...The gusty northerly winds will occur in inland Orange County, the Santa Ana Mountains, the northern Inland Empire, and along the foothills and slopes of the Riverside and San Bernardino County mountains. * Impacts...Hazardous travel especially for high profile vehicles. * Outlook...Another surge of gusty north to northeast winds will be likely Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Moede
891 WWUS76 KSGX 281234 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 434 AM PST Fri Dec 28 2018 ...Strong winds to continue at times through Saturday... .A cold low pressure system dropping into Arizona today will continue to bring windy conditions to portions of SoCal through Saturday. CAZ048-055>057-554-282200- /O.EXT.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Fontana, Rancho Cucamonga, Crestline, Running Springs, and Mission Viejo 434 AM PST Fri Dec 28 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST SATURDAY... * Winds...Gusty north to northeast winds through this afternoon with occasional gusts of 40 to 50 mph. Isolated gusts to 60 mph through the windier passes and along the foothills. Another surge of similarly gusty winds will occur tonight through Saturday. * Location...The gusty northerly winds will occur in inland Orange County, the Santa Ana Mountains, the northern Inland Empire, and along the foothills and slopes of the Riverside and San Bernardino County mountains. * Impacts...Hazardous travel especially for high profile vehicles. Watch out for cross winds which can be especially dangerous to travelers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb weather.gov
240 WWUS76 KSGX 282013 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1213 PM PST Fri Dec 28 2018 ...STRONG WINDS CONTINUE THROUGH SATURDAY MORNING... ...FROST LIKELY IN WIND-SHELTERED VALLEY AREAS... ...STRONG SANTA ANA WINDS AGAIN ON NEW YEARS DAY... .A cold low pressure system dropping into Arizona will continue gusty offshore winds over portions of SoCal through Saturday. Where the winds do not develop, clear skies and very dry air will result in frosty conditions tonight and again on Saturday night. CAZ048-290600- /O.NEW.KSGX.FR.Y.0008.181229T0600Z-181230T1600Z/ /O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 1213 PM PST Fri Dec 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY... The National Weather Service in San Diego has issued a Frost Advisory...which is in effect from 10 PM this evening to 8 AM PST Sunday. * Winds...Periods of north to northeast winds with gusts of 40 to 50 mph. Isolated gusts to 60 mph below the Cajon Pass. * Location...Inland Orange County, the Santa Ana Mountains, the northern Inland Empire, and along the foothills and slopes of the Riverside and San Bernardino County mountains. * Impacts...Hazardous travel especially for high profile vehicles. Watch out for cross winds which can be especially dangerous to travelers and reduced visibility in blowing dust. * Outlook...Another, potentially stronger offshore wind event is possible on New Years Day. Interested parties should keep abreast of the latest forecasts. For Frost... * Location...Wind-sheltered valleys and drainages * Duration...Nights and early mornings through Sunday * Temperature...Low temperatures 28 to 35 * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Outlook...The Advisory may need to be expanded to the lower deserts tomorrow night into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ050-290600- /O.NEW.KSGX.FR.Y.0008.181229T0600Z-181230T1600Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 1213 PM PST Fri Dec 28 2018 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY... The National Weather Service in San Diego has issued a Frost Advisory...which is in effect from 10 PM this evening to 8 AM PST Sunday. * Location...Wind-sheltered valleys and drainages * Duration...Nights and early mornings through Sunday * Temperature...Low temperatures 28 to 35 * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Outlook...The Advisory may need to be expanded to the lower deserts tomorrow night into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ055>057-554-290600- /O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Crestline, Running Springs, and Mission Viejo 1213 PM PST Fri Dec 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * Winds...Periods of north to northeast winds with gusts of 40 to 50 mph. Isolated gusts to 60 mph near the foothills amd through the Santa Ana Mountains. * Location...Through and below canyons and along coastal foothills * Impacts...Hazardous travel especially for high profile vehicles. Watch out for cross winds which can be especially dangerous to travelers and reduced visibility in blowing dust. * Outlook...Another, potentially stronger offshore wind event is possible on New Years Day. Interested parties should keep abreast of the latest forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 10
813 WWUS76 KSGX 290553 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 953 PM PST Fri Dec 28 2018 ...STRONG WINDS THROUGH SATURDAY MORNING... ...FROST IN WIND-SHELTERED VALLEY AREAS... Gusty offshore winds over portions of SoCal through Saturday. Where the winds do not develop, clear skies and very dry air will result in frosty conditions tonight and again on Saturday night. CAZ048-291400- /O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ /O.CON.KSGX.FR.Y.0008.181229T0600Z-181230T1600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 953 PM PST Fri Dec 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... * Winds...Periods of north to northeast winds with gusts of 40 to 50 mph. Isolated gusts to 60 mph below the Cajon Pass. * Location...Inland Orange County, the Santa Ana Mountains, the northern Inland Empire, and along the foothills and slopes of the Riverside and San Bernardino County mountains. * Impacts...Hazardous travel especially for high profile vehicles. Watch out for cross winds which can be especially dangerous to travelers and reduced visibility in blowing dust. * Outlook...Another, potentially stronger offshore wind event is possible on New Years Day. Interested parties should keep abreast of the latest forecasts. For Frost... * Location...Wind-sheltered valleys and drainages * Duration...Nights and early mornings through Sunday * Temperature...Low temperatures 28 to 35 * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Outlook...The Advisory may need to be expanded to the lower deserts tomorrow night into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ050-291400- /O.CON.KSGX.FR.Y.0008.181229T0600Z-181230T1600Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 953 PM PST Fri Dec 28 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... * Location...Wind-sheltered valleys and drainages * Duration...Nights and early mornings through Sunday * Temperature...Low temperatures 28 to 35 * Impacts...Sensitive outdoor plants may be killed if left uncovered. * Outlook...The Advisory may need to be expanded to the lower deserts tomorrow night into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ055>057-554-291400- /O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Crestline, Running Springs, and Mission Viejo 953 PM PST Fri Dec 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * Winds...Periods of north to northeast winds with gusts of 40 to 50 mph. Isolated gusts to 60 mph near the foothills amd through the Santa Ana Mountains. * Location...Through and below canyons and along coastal foothills * Impacts...Hazardous travel especially for high profile vehicles. Watch out for cross winds which can be especially dangerous to travelers and reduced visibility in blowing dust. * Outlook...Another, potentially stronger offshore wind event is possible on New Years Day. Interested parties should keep abreast of the latest forecasts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Moede
660 WWUS76 KSGX 291229 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 429 AM PST Sat Dec 29 2018 CAZ048-292200- /O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/ /O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 429 AM PST Sat Dec 29 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...North to northeast winds with occasional gusts of 40 to 50 mph. Isolated gusts to 60 mph below the Cajon Pass. * Location...Inland Orange County, the Santa Ana Mountains, the northern Inland Empire, and along the foothills and slopes of the Riverside and San Bernardino County mountains. * Impacts...Hazardous travel especially for high profile vehicles. Watch out for cross winds which can be especially dangerous to travelers and reduced visibility in blowing dust. * Outlook...Another, potentially stronger offshore wind event is possible on New Years Day. Keep an eye on the latest forecast for the latest! For Frost... * Location...Wind-sheltered valleys and drainages. * Duration...This morning and Sunday morning. * Temperature...Low temperatures 28 to 35. * Impacts...Sensitive outdoor plants may be killed if left uncovered. Provide shelter for your pets and livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ050-292200- /O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 429 AM PST Sat Dec 29 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... * Location...Wind-sheltered valleys and drainages. * Duration...This morning and Sunday morning. * Temperature...Low temperatures 28 to 35. * Impacts...Sensitive outdoor plants may be killed if left uncovered. Provide shelter for your pets and livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ055>057-554-292200- /O.CON.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-Orange County Inland Areas- Including the cities of Crestline, Running Springs, and Mission Viejo 429 AM PST Sat Dec 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...North to northeast winds with occasional gusts of 40 to 50 mph. Isolated gusts to 60 mph near the foothills and through the Santa Ana Mountains. * Location...Through and below canyons and along coastal foothills. * Impacts...Hazardous travel especially for high profile vehicles. Watch out for cross winds which can be especially dangerous to travelers and reduced visibility in blowing dust. * Outlook...Another, potentially stronger offshore wind event is possible on New Years Day. Keep an eye on the latest forecast for the latest! PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb weather.gov
578 WWUS76 KSGX 292122 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 122 PM PST Sat Dec 29 2018 CAZ048-300600- /O.CAN.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ /O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 122 PM PST Sat Dec 29 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. Winds have fallen below Advisory criteria and will slowly decrease for the remainder of the day. For the Frost Advisory * Location...Wind-sheltered valleys and drainages. * Duration...Late tonight through Sunday morning. * Temperature...Low temperatures 28 to 35. * Impacts...Sensitive outdoor plants may be killed if left uncovered. Provide shelter for your pets and livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ CAZ055>057-554-292230- /O.CAN.KSGX.WI.Y.0023.000000T0000Z-181230T0000Z/ San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-Orange County Inland Areas- 122 PM PST Sat Dec 29 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. Winds have fallen below Advisory criteria and will slowly decrease for the remainder of the day. && $$ CAZ050-300600- /O.CON.KSGX.FR.Y.0008.000000T0000Z-181230T1600Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 122 PM PST Sat Dec 29 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... * Location...Wind-sheltered valleys and drainages. * Duration...Late tonight and early Sunday morning. * Temperature...Low temperatures 28 to 35. * Impacts...Sensitive outdoor plants may be killed if left uncovered. Provide shelter for your pets and livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. Make sure pets have adequate shelter. && $$ 10
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 27, 4:00 AM PST, 12 minutes earlier.
Area forecast discussion, Dec 27, 4:00 AM PST, 12 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
400 AM PST Thu Dec 27 2018
.SYNOPSIS...
Increasing clouds today as a trough races down the eastern side
of California. This trough may produce a few light showers over
the mountains and foothills this afternoon and evening, but any
precipitation amounts will be light. It will be dry over the
weekend with sunny days and clear, cold nights. Frost is likely in
the wind sheltered valleys and parts of the lower desert. Gusty
offshore winds will impact the mountains, foothills and inland
valleys late tonight through Friday afternoon, with additional
bouts of gusty winds possible this weekend. Next week will be a
little warmer as high pressure aloft builds over the Southwest.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Scattered low clouds are noted this morning west of the mountains
near the coast and inland valleys with additional scattered high
cloudiness affecting the region from the low pressure system to
the north. Pressure gradients remain near neutral early this
morning but will turn offshore later today.
A strong shortwave trough will dive south across far eastern CA
and the Great Basin later today...along the eastern periphery of a
large upper level ridge across the EastPac. This shortwave will
cause northerly gradients to increase across SoCal and generate
strong gusty winds over the foothills, coastal slopes, and inland
valleys, mainly this evening through Friday afternoon. Another
surge of northerly winds will be likely on Saturday. A wind
advisory was issued this morning for those areas most likely to
see the strong winds, including inland Orange County, the northern
IE, the Santa Ana Mountains, and the coastal facing mountain
slopes. Gusty winds in these areas could top 55 mph in the more
wind prone canyons and foothill areas. Another wind advisory may
be needed for Saturday with the reinforcing shot of gusty
northerly winds.
A slight chance of showers remains in the forecast for this
afternoon and evening on the edge of the upper level trough
clipping past inland SoCal, could generate just a few light
showers as modest moisture is collected out ahead of the trough
axis. The best area for the few showers looks to be the San Diego
County valleys and mountains and the Riverside County Mountains.
The aforementioned trough will also bring drag very cold air
across the Great Basin from N to S which will seep into the Mojave
Desert. Some cmodified old and dry air will also reach the inland
valleys and lower deserts by Friday night and frost advisories
may be required for the inland valleys and lower deserts with low
temperatures around freezing possible Fri night and again Sat
night. Temperatures in the mountains and deserts of San
Bernardino County will be very cold, in the teens and 20s
respectively.
Some upper level ridging across the EastPac will reach SoCal Sun-
Mon bringing milder weather to the region with temperatures a few
degrees above normal, reaching around 70 by Mon and Tue west of
the mountains but away from the coast. Another inside slider looks
slated for Tuesday and Wednesday but is likely to slide so far
inland to be of little significance for SoCal except for a period
of gusty NE winds possible on Tue and Wed. Besides that inside
slider conditions look to be tranquil through much of next week
with the East Pac ridging likely to keep storm systems to the
east.
&&
.AVIATION...
271020Z...Coast/Valleys...Areas of BKN-OVC clouds with bases near
2000-3000 FT MSL and tops to 5500 ft MSL developing west of the
mountains 14-18Z. Coastal mountain slopes becoming partially
obscured in clouds. A few light showers are possible this afternoon
and evening, mainly over west slopes and foothills of the Riverside
and San Diego County mountains. Clearing will occur from north to
south this evening as offshore flow develops. Areas of gusty N-NE
winds with sfc gusts 30-45 kt developing after 28/03Z with STG UDDFS
and LLWS...including VCTY KONT, KSBD, and KRIV, and KRAL.
&&
.MARINE...
Gusty NW winds will develop today with gusts to 25 knots over the
outer waters, especially near San Clemente island. Combined seas in
this area may approach 10 ft this afternoon. Winds will switch to
the NE tonight into Friday, with peak gusts up to 25 kts possible
near the Orange County and northern San Diego County coast. A Small
Craft Advisory is in effect from 10 AM today through 1 PM Friday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 10 PM this evening to 4 PM PST Friday for
Orange County Inland Areas-Riverside County Mountains-San
Bernardino County Mountains-San Bernardino and Riverside
County Valleys-The Inland Empire-Santa Ana Mountains and
Foothills.
PZ...Small Craft Advisory from 10 AM this morning to 1 PM PST Friday
for Coastal Waters from San Mateo Point to the Mexican
Border and out to 30 nm-Waters from San Mateo point to the
Mexican Border Extending 30 to 60 nm out including San
Clemente Island.
&&
PUBLIC...Brotherton
AVIATION/MARINE...SSNearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.